Alert archive / New York / Gale Warnings in 2015
Gale Warning 20, NWS New York, NY
NWS New York, NY issued this gale warning at Jun 27, 2015, 10:31 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2015, 10:31 PM EDT (02:31 UTC)
- Expired
- Jun 28, 2015, 5:58 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
110 WHUS71 KOKX 280231 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1031 PM EDT SAT JUN 27 2015 ...GALES OVERNIGHT... ANZ330-335-338-340-345-281000- /O.UPG.KOKX.SC.Y.0182.000000T0000Z-150628T1000Z/ /O.NEW.KOKX.GL.W.0020.150628T0231Z-150628T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1031 PM EDT SAT JUN 27 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-281000- /O.UPG.KOKX.SC.Y.0182.000000T0000Z-150629T1000Z/ /O.NEW.KOKX.GL.W.0020.150628T0231Z-150628T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1031 PM EDT SAT JUN 27 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
2 follow-up statements
496 WHUS71 KOKX 280756 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 AM EDT SUN JUN 28 2015 ...DIMINISHING WINDS THIS MORNING... ...ROUGH OCEAN SEAS CONTINUE INTO TONIGHT... ANZ353-355-281600- /O.CAN.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ /O.NEW.KOKX.SC.Y.0183.150628T0756Z-150629T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EDT SUN JUN 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT THIS MORNING...BECOMING SW THIS AFTERNOON. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-281000- /O.CAN.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ /O.NEW.KOKX.SC.Y.0183.150628T0756Z-150628T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 AM EDT SUN JUN 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-280900- /O.CAN.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ NEW YORK HARBOR- 356 AM EDT SUN JUN 28 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WARNING. WINDS ARE RAPIDLY DIMINISHING...SO THE WARNING HAS BEEN CANCELLED. $$ ANZ330-335-340-350-281000- /O.CON.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 356 AM EDT SUN JUN 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FT ON THE OCEAN...3 TO 5 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
780 WHUS71 KOKX 280958 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 558 AM EDT SUN JUN 28 2015 ...ROUGH OCEAN SEAS CONTINUE INTO TONIGHT... ANZ350-281800- /O.CAN.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ /O.EXB.KOKX.SC.Y.0183.150628T1000Z-150629T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 558 AM EDT SUN JUN 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-281100- /O.CAN.KOKX.GL.W.0020.000000T0000Z-150628T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 558 AM EDT SUN JUN 28 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WARNING. WINDS ARE RAPIDLY DIMINISHING...SO THE WARNING HAS BEEN CANCELLED. THERE MAY STILL BE OCCASIONAL GUSTS TO 25 KT EARLY THIS MORNING. $$ ANZ345-281100- /O.EXP.KOKX.SC.Y.0183.000000T0000Z-150628T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 558 AM EDT SUN JUN 28 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... WIND GUSTS ARE EXPECTED TO REMAIN BELOW CRITERIA LEVELS. $$ ANZ353-355-281800- /O.CON.KOKX.SC.Y.0183.000000T0000Z-150629T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 558 AM EDT SUN JUN 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jun 27, 7:56 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 7:56 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EDT SAT JUN 27 2015
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE REGION TONIGHT THROUGH SUNDAY
MORNING. A WEAK TROUGH THEN FOLLOWS SUNDAY AFTERNOON. HIGH
PRESSURE BUILDS IN THEREAFTER THROUGH MONDAY NIGHT. A COLD FRONT
APPROACHES FROM THE NORTHWEST TUESDAY...THEN CROSSES THE TRI-STATE
TUESDAY NIGHT. ANOTHER COLD FRONT MOVES ACROSS THE AREA DURING THE
DAY ON WEDNESDAY...FOLLOWED BY HIGH PRESSURE BUILDING IN THROUGH
THURSDAY...THEN RETREATING TO THE NORTHEAST INTO FRIDAY. A STORM
SYSTEM THEN IMPACTS THE AREA GOING INTO THE FOURTH OF JULY
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MADE MINOR CHANGES THIS UPDATE TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE.
RAIN WILL BECOME MORE STEADY AND MORE WIDESPREAD GOING INTO THIS
EVENING AS A SECONDARY LOW FORMS OVER THE MID-ATLANTIC REGION.
MOISTURE WILL DEEPEN AND INCREASE OVER THE AREA UNDER A STRONG
EASTERLY FLOW...AND ML MUCAPE WILL INCREASE TO AROUND 500 J/KG AS
LOW LEVEL JET PUSHES THROUGH THE REGION. THIS...ALONG WITH
SHOWLATERS FALLING TO AROUND 0...SUGGESTS THAT ISOLATED ELEVATED
CONVECTION IS POSSIBLE...AND WILL CONTINUE TO MENTION ISOLATED
THUNDERSTORMS IN THE FORECAST. WITH SFC DEWPOINTS IN THE MID TO
UPPER 60S ALONG THE COAST AND PRECIPITABLE WATERS AROUND 2"...CAN
EXPECT PERIODS OF HEAVY RAIN THROUGH THE NIGHT. RAINFALL TOTALS
LOOK TO FALL BELOW FLASH FLOOD GUIDANCE GUIDANCES...SO WILL NOT
ISSUE A FLASH FLOOD OR A FLOOD WATCH...BUT CAN EXPECT MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
THE HEAVIEST OF THE RAIN SHIFTS TO THE EAST TOWARDS DAYBREAK
SUNDAY...AND RAIN BEGINS TO WIND DOWN OVER WESTERN AREAS.
CLOUD COVER AND PRECIPITATION WILL LIMIT DIURNAL RANGE...SO
TEMPERATURES WILL ONLY FALL OFF 5-10 OR SO DEGREES FROM HIGHS
TODAY AT MOST LOCATIONS THIS EVENING. EXPECT TEMPERATURES TO RISE
AFTER MIDNIGHT AS SURFACE WARM FRONT PUSHES INTO THE AREA...MOST
NOTICEABLE OVER E LONG ISLAND.
WITH STRONG LOW LEVEL JET ALONG THE COASTS...CAN EXPECT WIND GUSTS
30-35 MPH STARTING AROUND MIDNIGHT. CANNOT RULE ISOLATED GUSTS TO
AROUND 40 MPH AND MAYBE A TAD HIGHER CANNOT BE RULED
OUT...ESPECIALLY AS THE WARM FRONT PUSHES IN AND LOW LEVEL MIXING
IMPROVES. STRENGTH OF GUSTS ULTIMATELY DEPENDS ON TIMING OF WARM
FRONT VS LOW LEVEL JET. FOR NOW APPEARS LOW LEVEL JET MAX PRECEDES
THE WARM FRONT...HOWEVER...IF THIS TIMING IS OFF...COULD END UP
GETTING STRONGER WINDS THAN CURRENTLY FORECAST. ALSO NEED TO BE
ALERT FOR STRONGER WINDS IN RESPONSE TO LOCALLY STRONG
CONVECTION...WILL ADDRESS THIS PARTICULAR THREAT WITH SPS/SVR AS
NEEDED.
THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT ALONG THE OCEAN
BEACHES TONIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT ALONG THE OCEAN
BEACHES INTO SUNDAY EVENING.
SECONDARY LOW PASSES OVER LONG ISLAND SUNDAY MORNING...AND THEN
MOVES INTO THE GULF OF MAINE IN THE AFTERNOON. PREVAILING SW FLOW
WITH DRY THE AREA OUT SOMEWHAT THROUGH MIDDAY. PRIMARY LOW WILL BE
OVER WESTERN NY/PA SUNDAY MORNING AND WILL LIFT TO THE NORTHEAST
DURING THE DAY AS H5 TROUGH/SHORTWAVE PUSH TO THE EAST. THIS WILL
DRAG A WEAK UPPER TROUGH ACROSS THE REGION THAT MAY SPARK OFF SOME
LATE AFTERNOON/EARLY EVENING SHOWERS/TSTMS.
DRY CONDITIONS RETURN TO THE AREA BY MIDNIGHT SUNDAY NIGHT.
HIGHS ON SUNDAY WILL CLIMB INTO THE 70S TO AROUND 80. LOWS SUNDAY
NIGHT WILL BE IN THE 50S TO LOW 60S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A MEAN TROUGH WILL BE OVER THE EASTERN STATES MONDAY THROUGH
SATURDAY...WITH GENERALLY UNSETTLED WEATHER THROUGH THE TIMEFRAME.
THERE ARE SOME MODEL DIFFERENCES IN HANDLING SHORTWAVE TROUGHS AND
RIDGES EMBEDDED IN THE MEAN FLOW...SO WHILE CONFIDENCE IN THE
OVERALL PATTERN IS HIGH...THE CONFIDENCE IN THE DETAILS IS LOW TO
MODERATE.
MONDAY-TUESDAY NIGHT...
FOR NOW WENT WITH A DRY FORECAST ON MONDAY...HOWEVER CANNOT
COMPLETELY RULE OUT A STRAY SHOWER OR SPRINKLE AS NORTHERN STREAM
SYSTEM LIFTS TO THE NE. MONDAY NIGHT SHOULD ALSO BE DRY...AS
SHORTWAVE RIDGING BUILDS OVER THE AREA. AN APPROACHING COLD FRONT ON
TUESDAY BRINGS MAINLY A CHANCE FOR SHOWERS AND THUNDERSTORMS BY
AFTERNOON...WITH LIKELY POPS FAR NW ZONES AND SLIGHT CHANCE POPS SE
1/5 OF THE CWA. INCREASE POPS TO LIKELY THROUGHOUT TUESDAY NIGHT AS
THE LOW-MID LEVEL TROUGH BUILDS INTO THE AREA AS WELL.
WITH ON AVERAGE 1500-2000 J/KG OF CAPE FORECAST OVER W ZONES...ALONG
WITH AROUND 40 KT OF BULK 0-6 KM SHEAR...THERE IS SOME POTENTIAL FOR
STRONG TO POSSIBLY SEVERE THUNDERSTORMS TUESDAY AFTERNOON/EVENING AS
WELL.
FOR HIGHS MONDAY USED A BLEND OF MAV/MET/ECS GUIDANCE WITH NAM 2-
METER TEMPERATURES AND A MIX DOWN FROM 875 HPA PER BUFKIT
SOUNDINGS...WITH VALUES FORECAST TO BE A FEW DEGREES BELOW NORMAL. A
BLEND OF MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS USED
FOR LOWS MONDAY NIGHT...WITH VALUES FORECAST TO BE SLIGHTLY ABOVE
NORMAL. A MIX DOWN FROM 975-850 HPA PER BUFKIT SOUNDINGS...NAM 2-
METER TEMPERATURES AND A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE
WAS USED FOR HIGHS ON TUESDAY...WITH READINGS FORECAST TO BE NEAR TO
SLIGHTLY BELOW NORMAL. A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE
WAS USED FOR LOWS TUESDAY NIGHT...WITH VALUES FORECAST TO BE AROUND
5 DEGREES ABOVE NORMAL.
WEDNESDAY-SATURDAY...
HAVE CHANCE POPS WEDNESDAY AS THE MID-UPPER LEVEL TROUGH AXIS
FINISHES LIFTING TO THE NE AND A SECONDARY COLD FRONT CROSSES THE
AREA. WEDNESDAY NIGHT AND THURSDAY SHOULD BE DRY AS SHORTWAVE RIDGING
BUILDS OVER THE AREA.
THE 12Z ECMWF IS MUCH MORE PROGRESSIVE...AND A BIT STRONGER FOR THE
SYSTEM TO IMPACT THE AREA LATE NEXT WEEK...BRINGING PRECIPITATION IN
THURSDAY NIGHT/FRIDAY...WHILE THE GFS/GEFS MEAN/CMC/00Z ECMWF WOULD
SUGGEST THINGS BEING DRY THROUGH FRIDAY. FOR NOW THIS APPEARS TO BE
DUE TO DIFFERENCES IN HANDLING INTERACTION BETWEEN SHORTWAVE RIDGING
ROTATING AROUND THE MEAN EASTERN TROUGH AND THE SUB-TROPICAL RIDGE
OVER THE ATLANTIC. FOR NOW...KEPT POPS GENERALLY TO SLIGHT CHANCE OR
LESS THURSDAY NIGHT - CHANCE FAR SW - THEN CHANCE W/SLIGHT CHANCE
POPS E ON FRIDAY. GIVEN SLOWER TIMING OF NON-12Z ECMWF
SOLUTIONS...DO HAVE CHANCE POPS IN FRIDAY NIGHT AND SATURDAY
THROUGHOUT THE CWA.
FOR TEMPERATURES WEDNESDAY-SATURDAY USED A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WITH VALUES GENERALLY WITHIN A FEW
DEGREES OF EITHER SIDE OF NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE SLOWLY APPROACHES FROM THE SW TONIGHT...PASSING OVER
THE REGION SUNDAY MORNING. THE LOW THEN LIFTS NORTH OF THE REGION
SUNDAY AFTERNOON.
MODERATE TO HEAVY RAIN OVERSPREADING THE REGION. IFR CONDITIONS
WILL DEVELOP THRU 3Z. VERY LOW CHANCE OF A TSTM. RAINFALL SHOULD
DIMINISH IN INTENSITY TOWARDS SUNDAY MORNING...BUT IFR CONDITIONS
LIKELY PERSIST IN DRIZZLE AND LIGHT RAIN THROUGH DAYBREAK. AFTER
15Z...CIGS WILL BEGIN TO IMPROVE TO VFR.
SUSTAINED WINDS CONTINUE TO INCREASE TO 20 TO 30 KT THIS EVENING.
A FEW PEAK GUSTS AROUND 35 KT POSSIBLE TONIGHT. HIGHEST SUSTAINED
WINDS ALONG THE COAST. E/SE WINDS GRADUALLY SUBSIDE TO 10 TO 15 KT
TOWARDS DAYBREAK FOR COASTAL TERMINALS...LIKELY BECOMING LIGHT AND
VARIABLE FOR INTERIOR TERMINALS. SW FLOW IN THE 15-25KT RANGE
DEVELOPS BY SUN AFTN AS THE LOW PULLS AWAY.
.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUN NIGHT...VFR. GUSTY WSW WIND.
.MON...VFR.
.TUE/WED...MAINLY VFR. CHANCE FOR SHOWERS/TSTMS AND MVFR CONDITIONS LATE
TUE INTO WED MORNING.
.THU...MAINLY VFR.
&&
.MARINE...
MADE MINOR CHANGES THIS UPDATE TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE.
AS LOW PRES LIFTS THROUGH THE REGION...THE GRADIENT WILL
TIGHTEN...AND CAN EXPECT STRONG SMALL CRAFT ADVISORY CONDITIONS ON ALL
WATERS THIS EVENING. WITH STRONG LOW LEVEL JET PASSING OVER THE
WATERS...CAN EXPECT OCCASIONAL GUSTS TO 35 KT...ESPECIALLY ON THE
OCEAN AND SOUTH SHORE BAYS...BUT AN INVERSION SHOULD KEEP THE
STRONGEST WINDS FROM MIXING DOWN. THEREFORE...NO GALE WARNING.
OTHER CONCERN LATER TONIGHT IS GALE FORCE OR HIGHER GUSTS DUE TO
CONVECTION. WILL ADDRESS WITH SMW AS APPROPRIATE.
CONDITIONS FALL BELOW SCA CRITERIA ON THE SOUND/HARBOR/BAYS
SUNDAY MORNING. GRADIENT TIGHTS AGAIN IN THE AFTERNOON AS TROUGH
MOVES ACROSS THE WATERS AND SCA MAY BE NEEDED ON THOSE WATERS
AGAIN. FOR THE OCEAN...GUSTS FALL BELOW SCA CRITERIA IN THE
MORNING...BUT SEAS WILL REMAIN AT 5-7 FT THROUGH THE DAY. WITH
GRADIENT INCREASING AGAIN IN THE AFTERNOON/EVENING...WILL CONTINUE
TO CARRY SCA ON THE OCEAN THROUGH SUNDAY NIGHT.
SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY-THURSDAY ON
THE NON-COASTAL OCEAN ZONES...EXCEPT FOR MAYBE SOME GUSTS TO AROUND
25KT ON MONDAY IMMEDIATELY NEAR THE COAST.
ON THE COASTAL OCEAN WATERS...SMALL CRAFT ADVISORY LEVEL SEAS AND
WIND GUSTS ARE EXPECTED ON MONDAY...WITH SCA LEVEL SEAS POSSIBLY
CONTINUING INTO MONDAY NIGHT EAST OF MORICHES INLET. GUSTS TO SCA
LEVELS ARE ARE POSSIBLE ON THE COASTAL OCEAN WATERS TUESDAY...THEN
SCA LEVEL SEAS ARE POSSIBLE TUESDAY NIGHT-WEDNESDAY NIGHT. FOR NOW
IT APPEARS THE COASTAL OCEAN WATERS SHOULD EXPERIENCE SUB-SCA
CONDITIONS ON THURSDAY.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL WILL FALL TONIGHT THROUGH SUNDAY MORNING.
WIDESPREAD AMOUNTS OF 1 1/4-2 INCHES WILL FALL WITH LOCALLY HIGHER
AMOUNTS CLOSER TO 3 INCHES. THE HIGHER AMOUNTS ARE MORE LIKELY TO
OCCUR OVER THE LOWER HUDSON VALLEY AREA...WHERE THE BEST OVERALL
LIFT IS FORECAST TO OCCUR.
THIS RAIN SHOULD OCCUR OVER A RELATIVELY LONG DURATION...SO THE
CHANCE FOR FLASH FLOODING OR SIGNIFICANT SMALL STREAM FLOODING IS
LOW. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE THAT COULD CAUSE
MINOR URBAN AND POOR DRAINAGE FLOODING MAINLY TONIGHT. ISOLATED
FLASH FLOODING CANNOT BE COMPLETELY RULED OUT...INCLUDING OF
FLASHIER SMALL STREAMS IN NE NJ/LOWER HUDSON VALLEY. HOWEVER
CONFIDENCE IN THE LATTER...IS LOW...LESS THAN 20 PERCENT...SO WILL
NOT REFLECT IN HWO OR ISSUE AN FFA.
NO WIDESPREAD SIGNIFICANT RAINFALL EXPECTED SUNDAY AFTERNOON THROUGH
MONDAY NIGHT.
WITH PRECIPITABLE WATERS OF 1.5 TO 2 INCHES FORECAST
TUESDAY-TUESDAY NIGHT...THERE IS THE THE POTENTIALLY FOR LOCALLY
HEAVY RAINFALL WITH ANY STRONGER CONVECTION. THIS COULD CAUSE AT
LEAST MINOR URBAN/POOR DRAINAGE FLOODING...AND GIVEN EXPECTED
ANTECEDENT CONDITIONS...POSSIBLY LOCALIZED FLASH FLOODING.
THERE IS A CHANCE FOR SIGNIFICANT WIDESPREAD PRECIPITATION LATE NEXT
WEEK AS WELL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MPS/MALOIT
NEAR TERM...MALOIT/MPS
SHORT TERM...MPS
LONG TERM...MALOIT
AVIATION...BC/JMC
MARINE...MPS/MALOIT
HYDROLOGY...MALOIT/MPSHazardous weather outlook, Jun 27, 4:49 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 449 PM EDT SAT JUN 27 2015 NYZ075-080-081-178-179-282100- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 449 PM EDT SAT JUN 27 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-282100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 449 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-282100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 449 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. OCCASIONAL GALE FORCE WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-282100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 449 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. OCCASIONAL GALE FORCE WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:56 AM EDT | Small Craft Advisory | OKX | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.